| Model Number |
BML-V442QR-30 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the mechanical lithotriptor v experienced broken distal tip.The issue occurred during preparation for use in a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure.The procedure was completed with a similar device.There were no reports of patient harm.
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause of this event was that the guide wire distal end did not meet strength specifications due to suboptimal molding conditions during manufacturing.However, a definitive root cause could not be determined.The event can be prevented by following the instructions for use which state: the instruction manual contains a warning to the user regarding this event. (drawing number:gk5911, revision number : 23).When using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.20.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 4.21.This may damage the distal tip.Olympus will continue to monitor field performance for this device.